Top
20
Doctor insights on: Vitamins Causing Nausea

Share
Dr. Mila McManus Dr. McManus
Family Medicine
17 years in practice
University of Texas Medical School at Houston
1

1
Can prenatal vitamins cause nausea?

Can prenatal vitamins cause nausea?

Yes: Absolutely they can cause nausea. Be sure to take them on a full stomach, as this can help. If the nausea persists, try a different prenatal vitamin. There are many to choose from. ...Read more

See 2 more doctor answers
Dr. Stephen Noga
1,712 doctors shared insights

Nausea (Definition)

Nausea = abdominal upset ...Read more


Dr. Charles Rocamboli Dr. Rocamboli
Family Medicine
14 years in practice
New York Institute of Technology New York College of Osteopathic Medicine
2
Dr. Randy Baker Dr. Baker
Holistic Medicine
36 years in practice
University of Michigan Medical School
3

3
Could prenatal vitamins be causing nausea?

Could prenatal vitamins be causing nausea?

Yes: Vitamins can sometimes cause nausea, especially some b vitamins and zinc, both of which are found in prenatal vitamins. Try taking after a meal. If that does not work try a different brand- you may tolerate some more than others... ...Read more

See 1 more doctor answer
Dr. Pamela Pappas Dr. Pappas
Psychiatry
38 years in practice
Wake Forest University School of Medicine
4

4
Prenatal vitamins and citalopram causing nausea?

Prenatal vitamins and citalopram causing nausea?

Take with food: I agree with dr. Ali that citalopram is known for nausea. Some women can also be nauseated with prenatal vitamins, which contain iron. Taking both these and the citalopram with meals may help calm the nausea. Wishing you well. ...Read more

See 1 more doctor answer
Dr. Milton Mintz Dr. Mintz
Internal Medicine - Geriatrics
63 years in practice
A. T. Still University Kirksville College of Osteopathic Medicine
5
Dr. Randy Baker Dr. Baker
Holistic Medicine
36 years in practice
University of Michigan Medical School
6

6
Are prescription based prenatal vitamins better formulated than OTC vitamins? Do they cause less nausea? Any advantages compared to otc?

Are prescription based prenatal vitamins better formulated than OTC vitamins?  Do they cause less nausea?  Any advantages compared to otc?

NO, NO & NO: Prescription-based prenatals on average cost more than otc. They are not better formulated, are often more difficult to absorb & offer no advantages. Prescription or not, avoid vitamins with unnecessary additives like artificial colors & titanium dioxide. Capsules may be better than tablets. Ideally they should have folate (folic acid) as l-5-mthf. http://pregnancy.about.com/cs/prenatalvitamins/a/aa043000a.htm. ...Read more

Dr. Mohammed Parvez Dr. Parvez
Internal Medicine
10 years in practice
NTR University of Health Sciences, Vijayawada, Deccan College of Medical Sciences
7

7
A friend told me that if I take prenatal vitamin it will help with nausea Is this true because I don't take them cause I hate pills?

A friend told me that if I take prenatal vitamin it will help with nausea Is this true because I don't take them cause I hate pills?

Prenatal pills: Prenatal pills should not give nausea. You will have nausea during early pregnancy but these pills will not aggravate it. Plus, these pills are very important for your baby's development during pregnancy. So, please continue to take them. Good luck ! ...Read more

Dr. Julie Abbott Dr. Abbott
Preventive Medicine
41 years in practice
8

8
Why does my depikote prescription taste and smell strongly of vanilla? Can it be changed, it causes terrible nausea. Same issue w/ one a day vitamin.

Why does my depikote prescription taste and smell strongly of vanilla? Can it be changed, it causes terrible nausea. Same issue w/ one a day vitamin.

This is a very: interesting question. Depakote, as you no doubt know, is an anti-seizure medicine. Some seizures manifest themselves as unusual or specific smells. Perhaps it is the disease, not the treatment that is causing this. You might experiment and work with your pharmacist to see if trying pills from another manufacturer of depakote would be better. Same with trying an alternate vitamin. Discuss with Doc. ...Read more

Dr. Frederick Singer Dr. Singer
Internal Medicine - Endocrinology
54 years in practice
UC San Francisco School of Medicine
9
Dr. Gurmukh Singh Dr. Singh
Pathology
45 years in practice
University of Pune, Armed Forces Medical College
10

10
Can severe vitamin D deficiency (blood test positive) cause chronic nausea (amongst other things)?

Can severe vitamin D deficiency (blood test positive) cause chronic nausea (amongst other things)?

Not likely: Vitamin D deficiency is not likely to cause nausea. If you are deficient, as attested to by a blood test, you should take about 5000 units of vitamin D3 for about 6 months to make up the deficit. ...Read more

Dr. Randy Baker Dr. Baker
Holistic Medicine
36 years in practice
University of Michigan Medical School
11

11
Can sle cause low vitamin d levels? I stay away from sun as much as possible, makes me physically ill (headaches & nausea) so i take 3, 000 i.U. Daily

Can sle cause low vitamin d levels? I stay away from sun as much as possible, makes me physically ill (headaches & nausea) so i take 3, 000 i.U. Daily

Not directly but...: Sle does not directly cause low vit.D but exposure to the sun is the main way we get vit. D; avoiding sun causes low vit. D unless you supplement.Thus many with sle have low d. Vit. D appears to help those with sle: http://www.Sciencedaily.Com/releases/2012/10/121016203902.Htm have your levels checked- i advise supplementing until your level is 60-90. Vit a & k work with vit. D so take those too! ...Read more

Dr. Natalie Burger Dr. Burger
Obstetrics & Gynecology
17 years in practice
Medical College of Georgia School of Medicine
12

12
What can I do to ease nausea from pre-natal vitamins?

What can I do to ease nausea from pre-natal vitamins?

Lots!: Prenatal vitamins can commonly cause or worsen nausea/vomiting due to their size as well as their components. Some women find relief if they take the vitamin with a meal or at night. Also consider talking to your provider about a smaller sized prenatal vitamin or a chewable prenatal vitamin. ...Read more

See 1 more doctor answer
Dr. Frederick Singer Dr. Singer
Internal Medicine - Endocrinology
54 years in practice
UC San Francisco School of Medicine
13

13
Nausea from the vitamin d im taking. Why is this happening?

Hypercalcemia?: Taking a high dose of vitamin d could cause nausea due to a high blood calcium. If calcium is normal switch to a different brand of vitamin d as something in the pill besides vitamind could cause nausea. ...Read more

Dr. Thomas Rohde Dr. Rohde
General Practice
31 years in practice
Autonomous University of Guadalajara Faculty of Medicine
14

14
Are vitamin IV infusions like myers cocktail beneficial for people with chronic conditions like nausea?

Are vitamin IV infusions like myers cocktail beneficial for people with chronic conditions like nausea?

Perhaps: A person shouldn't have a chronic problem with nausea. Go to a4m.Com and use the doctor locator function to find a local functional medicine doctor who can help you determine cause of chronic nausea with specialty gut testing like cdsa from genova. Iv nutrition is beneficial for many chronic issues, but i think finding and correcting the problem causing the nausea would be preferential. ...Read more

Dr. Peter Kurzweil Dr. Kurzweil
Internal Medicine
46 years in practice
University of Sheffield Medical School, Faculty of Medicine and Dentistry
15
Dr. David Sneid Dr. Sneid
Internal Medicine - Endocrinology
37 years in practice
Washington University School of Medicine
16

16
Taking 50,000 iu vitamin d once weekly is bad nausea normal?

Taking 50,000 iu vitamin d once weekly is bad nausea normal?

No: nausea is very rare with vitamin D supplementation. 50000 units is generally a once/month maintenance dose rather than weekly. Weekly is a loading dose. ...Read more

Dr. Ronald Krauser Dr. Krauser
Internal Medicine - Rheumatology
48 years in practice
Wake Forest University School of Medicine
17
Dr. Derrick Lonsdale Dr. Lonsdale
Preventive Medicine
69 years in practice
University of London, St Bartholomew's Hospital Medical College
18
Dr. Julie Abbott Dr. Abbott
Preventive Medicine
41 years in practice
19

19
I'm trying to get pregnant and I'm taking prenatal vitamins I've been feeling nausea can that be due to the vitamins?

I'm trying to get pregnant and I'm taking prenatal vitamins I've been feeling nausea can that be due to the vitamins?

It happens: Some women do experience nausea when they take their prenatal vitamins. Fortunately there are many different pre-natal vitamin products. You can try an alternative on your own or discuss with your provider who may be able to recommend an alternate formulation including chewable or liquid vitamins. Make sure the vitamin includes folic acid 0.4 mg to prevent neural tube defects. ...Read more

See 1 more doctor answer
Dr. Gibrham Rodriguez Dr. Rodriguez
Emergency Medicine
9 years in practice
Meharry Medical College School of Medicine
20

20
80 yo diabetic uncle had a cervical laminectomy 3mos ago due to extreme numbness, gets v. frequent nausea now, altho he's only on vitamin tablets??

Needs evaluation : Your uncle needs to be evaluated by his doctor . The constant /frequent nausea may be unrelated to the surgery so a proper evaluation needs to be made . ...Read more